Skip to main content
main-content
Top

Tip

Swipe om te navigeren naar een ander artikel

25-08-2016 | Rhythm Puzzle Answer | Uitgave 10/2016 Open Access

Netherlands Heart Journal 10/2016

Incessant ventricular tachycardia

Tijdschrift:
Netherlands Heart Journal > Uitgave 10/2016
Auteurs:
R. Prisecaru, L. Riahi, Y. de Greef, D. Stockman, B. Schwagten

Answer

Among the side effects of adenosine, excitatory actions on ventricular automaticity enhanced by low concentrations of adenosine and the discharge of catecholamines are reported. The majority of adenosine-induced ventricular tachycardias (VTs) are rare, transient, not requiring further interventions and usually originate in the inferior left ventricular septum [ 1].
Since the coronary arteries showed no evidence of air embolism, thrombus or coronary atherosclerotic disease, adenosine-induced vasospasm is the most likely aetiology of the VT. The inferior ST elevation revealed in the two QRS complexes after the shock, together with the significant rise in troponin and the vasospasm depicted on angiography favour myocardial ischaemia and not a post cardioversion status [ 2]. The incessant character of the VT, the persistence of ST elevation and coronary vasospasm for more than just a few minutes after adenosine infusion and reversion following administration of nitrate may suggest a coronary hypersensitivity prone to develop spasm [ 3], such as Prinzmetal angina. Sympathetic nervous system activation is able to induce ventricular arrhythmia and coronary spasm by catecholamine release secondary to the pain triggered by the withdrawing of the transseptal sheath from the groin. This mechanism seems to be unlikely in the settings of general anaesthesia.
Although adenosine-induced incessant VT is a very rare arrhythmic complication during pulmonary vein isolation, its prompt recognition and treatment are of utmost importance. ECG monitoring is essential not only during adenosine infusion, but also during the recovery period in order to differentiate benign symptoms from serious complications such as VT and coronary spasm.
Open Access This article is distributed under the terms of the Creative Commons Attribution 4.0 International License ( http://​creativecommons.​org/​licenses/​by/​4.​0/​), which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Onze productaanbevelingen

Netherlands Heart Journal

Het Netherlands Heart Journal wordt uitgegeven in samenwerking met de Nederlandse Vereniging voor Cardiologie en de Nederlandse Hartstichting. Het tijdschrift is Engelstalig en wordt gratis beschikbaa ...

Literatuur
Over dit artikel

Andere artikelen Uitgave 10/2016

Netherlands Heart Journal 10/2016 Naar de uitgave